Alert archive / California / Wind Advisories in 2009
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 29, 2009, 8:51 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 29, 2009, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 8:51 AM PDT (15:51 UTC)
- In effect from
- Mar 29, 2009, 12:00 PM PDT
- Expired
- Mar 30, 2009, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 291551 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 851 AM PDT SUN MAR 29 2009 ...A WIND ADVISORY HAS BEEN POSTED FROM NOON TO 8 PM TODAY FROM THE EL MIRAGE VALLEY...EAST TO THE UPPER JOHNSON VALLEY... .SURFACE LOW PRESSURE WILL RAPIDLY STRENGTHEN OVER EASTERN CALIFORNIA AND SOUTHERN NEVADA EARLY THIS AFTERNOON...RESULTING IN STRONG AND GUSTY WINDS OVER THE HIGH DESERT. THE WINDS WILL DECREASE LATE THIS EVENING AND OVERNIGHT. CAZ060-300000- /O.NEW.KSGX.WI.Y.0011.090329T1900Z-090330T0300Z/ APPLE AND LUCERNE VALLEYS- 851 AM PDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. DEVELOPING LOW PRESSURE OVER THE EASTERN DESERT AREAS OF CALIFORNIA WILL CAUSE INCREASING SURFACE WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND THIS EVENING. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...REDUCING VISIBILITY AT TIMES IN SOME AREAS. THE WINDS WILL DECREASE LATE THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
2 follow-up statements
000 WWUS76 KSGX 291918 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1218 PM PDT SUN MAR 29 2009 ...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND DESERT AREAS OF SAN BERNARDINO AND SAN DIEGO COUNTIES...AND FOR FOR THE MOUNTAINS OF RIVERSIDE COUNTY THROUGH THIS EVENING... .STRONG LOW PRESSURE OVER EASTERN CALIFORNIA AND SOUTHERN NEVADA THIS AFTERNOON WILL BRING STRONG AND GUSTY WINDS OVER THE HIGHER MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST CALIFORNIA THROUGH THIS EVENING. THE WINDS WILL DECREASE LATE TONIGHT. CAZ055-056-058-062-300330- /O.EXB.KSGX.WI.Y.0011.000000T0000Z-090330T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 1218 PM PDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. DEVELOPING LOW PRESSURE OVER THE EASTERN DESERT AREAS OF CALIFORNIA WILL CAUSE INCREASING WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS AFTERNOON AND THIS EVENING. THE WINDS WILL DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-300300- /O.CON.KSGX.WI.Y.0011.000000T0000Z-090330T0300Z/ APPLE AND LUCERNE VALLEYS- 1218 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. DEVELOPING LOW PRESSURE OVER THE EASTERN DESERT AREAS OF CALIFORNIA WILL CAUSE STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND THIS EVENING. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...REDUCING VISIBILITY AT TIMES IN SOME AREAS. THE WINDS WILL DECREASE LATE THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
000 WWUS76 KSGX 300309 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 809 PM PDT SUN MAR 29 2009 ...A WIND ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS AND FOR THE SAN DIEGO DESERTS THROUGH MIDNIGHT... .STRONG LOW PRESSURE OVER SOUTHERN NEVADA THIS EVENING WILL WEAKEN OVERNIGHT. GUSTY WINDS OVER THE HIGHER MOUNTAINS AND THE SAN DIEGO DESERTS WILL DECREASE AFTER MIDNIGHT. CAZ060-300415- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-090330T0300Z/ APPLE AND LUCERNE VALLEYS- 809 PM PDT SUN MAR 29 2009 ...WIND ADVISORY HAS EXPIRED... GUSTY NORTHWEST FROM 15 TO 30 MPH WILL CONTINUE THROUGH 10 PM. THE WINDS WILL DECREASE AND SHIFT TO THE NORTHEAST OVERNIGHT. $$ CAZ055-056-058-062-300700- /O.CON.KSGX.WI.Y.0011.000000T0000Z-090330T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 809 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. STRONG ONSHORE PRESSURE GRADIENTS COMBINED WITH STRONG NORTHWEST WINDS ALOFT WILL CONTINUE TO PRODUCE NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS EVENING. THE WINDS WILL DECREASE LATE TONIGHT. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 1:30 AM PDT, 7 hours 21 minutes earlier.
Area forecast discussion, Mar 29, 1:30 AM PDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 AM PDT SUN MAR 29 2009 .SYNOPSIS...IT WILL TURN COOLER TODAY WITH THE RETURN OF THE MARINE LAYER WEST OF THE MOUNTAINS WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. LOCAL DRIZZLE COULD OCCUR WEST OF THE MOUNTAINS TONIGHT. DRY WEATHER AND SEASONAL TEMPERATURES UNDER NORTHWEST FLOW ALOFT WILL OCCUR MONDAY THROUGH WEDNESDAY. A TROUGH OF LOW PRESSURE WILL BRING COOLER WEATHER...GUSTY WINDS...AND MORE CLOUDS WITH A DEEPER MARINE LAYER THURSDAY AND FRIDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. 700 FT BASE STRATUS AND 3SM VIS FOG WILL BECOME MORE WIDESPREAD BY SUNRISE DUE TO INCREASING ONSHORE FLOW AND A DEEPENING MARINE LAYER. DAYTIME CLEARING MAY NOT BE COMPLETE TODAY ALONG SOME COASTAL SECTIONS. TEMPS WILL BE 10 DEGREES LOWER W OF THE MTNS VERSUS YESTERDAY. THE ONSHORE FLOW WILL RAISE THE MARINE INVERSION TO 3000 FEET AND CAUSE PATCHY DRIZZLE W OF THE MTNS TONIGHT. CLEARING OF THE MARINE LAYER SHOULD OCCUR FROM N TO S MONDAY DUE TO WINDS SWITCHING AROUND TO THE NE. MOST OF THE INLAND EMPIRE SHOULD CLEAR FAIRLY EARLY MONDAY BUT W SAN DIEGO COUNTY COULD TAKE AWHILE TO CLEAR. THE ONSHORE FLOW INCREASES TO 14 MB THIS PM AS AN INTENSE 996 SURFACE LOW PRESSURE RAPIDLY DEVELOPS OVER LAS VEGAS. THIS WILL CAUSE A BRIEF PERIOD OF LOCAL 45 MPH WEST WIND GUSTS IN THE UPPER DESERTS THIS PM. FAIR WEATHER WITH LITTLE MARINE LAYER SHOULD PREVAIL TUE AND WED WITH SEASONAL TEMPS. A STRONG WEST WIND EVENT AND COOLER TEMPS ARE INDICATED FOR THU AND FRI AS A DRY 564 TROF BLASTS IN FROM THE NW. LITTLE OR NO PRECIP IS INDICATED. WARM AND FAIR NEXT WKND FOLLOWED BY MORE WEST WINDS THE FOLLOWING WEEK. && .AVIATION... 290830Z...LOW CLOUDS WILL CONTINUE TO DEVELOP ALONG THE COAST THIS MORNING...IMPACTING THE COASTAL AIRPORTS INITIALLY WITH 500 FOOT CEILINGS AND VIS AROUND 3-5SM. THE MARINE LAYER WILL DEEPEN AS A COASTAL EDDY GETS GOING AND THE CEILINGS WILL BE AROUND 1000 FEET BY 14-15Z. THE CLOUDS WILL SCATTER OUT BETWEEN 17Z AND 19Z. THEY WILL COME BACK EARLY BETWEEN 23-03Z BUT HIGHER AT AROUND 1500-2000 FEET. CLOUDS WILL EVENTUALLY FILL THE COASTAL BASIN THIS EVE WITH LOW VIS MAINLY ALONG THE INLAND EXTENT OF CLOUDS IN THE HILLS. ABOVE AND BEYOND THE MARINE LAYER...SOME HIGH CLOUDINESS WITH UNRESTRICTED VISIBILITIES WILL CONTINUE TODAY. STRONG WINDS THIS AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS WILL PRODUCE TURBULENCE IN THE LEE OF THE MOUNTAINS AND POSSIBLY A FEW ROTORS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MACKECHNIE AVIATION...MM
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.